MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-006
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 6mm amplatzer vascular plug ii was chosen for implant using a non-abbott 6f delivery sheath.The patient did not have tortuous anatomy.The plug was difficult to advance into the delivery sheath.The sheath was advanced to the desired deployment site.When the sheath was pulled back to deploy the plug, it was discovered that the plug was not attached to the delivery cable.Under fluoroscopy, it was determined that the plug was lodged in the proximal end of the sheath.The system was removed from the patient.Upon removal, the sheath was replaced, and cannulation was once again obtained.The device was replaced with coils, and the procedure was successfully completed.There was a clinically significant delay in procedure of approximately one hour as multiple sheaths were exchanged in order to deliver the plug.The patient remained hemodynamically stable throughout the procedure and did not experience any adverse events during or after the procedure.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of difficult to advance (advancement difficulty through delivery system) was and premature separation was reported.The plug was not returned and the delivery system was returned to the lab for analysis.The delivery cable was examined and the end screw was within specification.A test plug was attached to the returned delivery cable, loaded into the returned loader, advanced through the returned system, deployed and retracted without issues.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information reviewed, the cause for the reported difficult to advance and premature separation could not be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21019570
Report Number2135147-2024-06562
Device Sequence Number21121013
Product Code KRD
UDI-Device Identifier00811806010366
UDI-Public(01)00811806010366(17)260930(10)8182554
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number9-AVP2-006
Device Lot Number8182554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight82 KG
Patient RaceWhite